SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Back to Search Results |
| Model Number |
71337654 |
| Medical Device Problem Code |
Inadequacy of Device Shape and/or Size (1583)
| Health Effect - Clinical Code |
Joint Dislocation (2374)
| Date of Event |
11/24/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that, after thr surgery had been performed on (b)(6) 2021, the patient experienced hip dislocation.This adverse event was solved by revision surgery in which was found after removal of the liner, it was discovered that a liner for a 32 mm head was used, whilst the head size was 36 mm.On (b)(6) 2021, correct size liner to fit the cup and the head was inserted.Current health status of patient is unknown.
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, it was reported that three months after a thr, the patient had a revision due to a hip dislocation.Upon removal of the r3 xlpe liner, during the revision surgery, it was discovered that the wrong size liner was implanted.Per the complaint details, a liner for a 32 mm head was initially implanted, but the head was a size 36 mm.It was reported that the correct size liner was inserted.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.